Alert archive / Nebraska / Wind Advisories in 2013

Wind Advisory 12, NWS North Platte, NE

September 30, 20135 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Sep 30, 2013, 3:08 AM MDT for 5 counties in Nebraska. It took effect at Sep 30, 2013, 11:00 AM MDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Sep 30, 2013, 3:08 AM MDT (09:08 UTC)
In effect from
Sep 30, 2013, 11:00 AM MDT
Expired
Sep 30, 2013, 2:13 PM MDT
In force
3 hr
Issued by
NWS North Platte, NE

Counties Cherry County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 98 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2013-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2013-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3384 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

301 
WWUS73 KLBF 300908
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
408 AM CDT MON SEP 30 2013

...WIND ADVISORY FOR NORTHWEST NEBRASKA TODAY...

.STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP OVER NORTHWEST NEBRASKA
TODAY AS A COOL FRONT APPROACHES FROM THE DAKOTAS.

NEZ004-005-022>024-094-010000-
/O.NEW.KLBF.WI.Y.0012.130930T1700Z-131001T0000Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...CODY...MERRIMAN...KILGORE
408 AM CDT MON SEP 30 2013 /308 AM MDT MON SEP 30 2013/

...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
7 PM CDT /6 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
7 PM CDT /6 PM MDT/ THIS EVENING.


* TIMING: STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP OVER
  NORTHWEST NEBRASKA LATE THIS MORNING AND CONTINUE THROUGH THE
  AFTERNOON.

* WINDS: WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. 

* IMPACTS: HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY HAVE TROUBLE
  MAINTAINING CONTROL ON NORTH SOUTH ROUTES TODAY.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
POWER
2 follow-up statements
302 
WWUS73 KLBF 301758 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1258 PM CDT MON SEP 30 2013

...WIND ADVISORY FOR NORTHWEST NEBRASKA TODAY...

.STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE ACROSS THE NORTHWEST
HALF OF NEBRASKA THROUGH THIS AFTERNOON. LOCATIONS TO BE IMPACTED
ARE NORTH AND WEST OF A LINE FROM OSHKOSH TO MULLEN TO VALENTINE.
LOOK FOR WINDS TO DIMINISH THIS EVENING.

NEZ004-005-022>024-094-010000-
/O.CON.KLBF.WI.Y.0012.000000T0000Z-131001T0000Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...CODY...MERRIMAN...KILGORE
1258 PM CDT MON SEP 30 2013 /1158 AM MDT MON SEP 30 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

* TIMING: STRONG WEST TO SOUTHWEST WINDS WILL BE OBSERVED IN AREAS
  NORTH AND WEST OF A LINE FROM OSHKOSH TO MULLEN TO VALENTINE
  THROUGH THE AFTERNOON.

* WINDS: WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH.

* IMPACTS: HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY HAVE TROUBLE
  MAINTAINING CONTROL ON NORTH SOUTH ROUTES TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BROOKS
013 
WWUS73 KLBF 302013
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
313 PM CDT MON SEP 30 2013

...WIND ADVISORY IS CANCELLED...

.BREEZY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON...WITH THE
POSSIBILITY FOR A GUST OR TWO TO 35 MPH. HOWEVER...AS WINDS WILL
PRIMARILY BE BETWEEN 20 AND 30 MPH FOR THE REST OF THE AFTERNOON
THE WIND ADVISORY HAS BEEN CANCELLED..

NEZ004-005-022>024-094-302115-
/O.CAN.KLBF.WI.Y.0012.000000T0000Z-131001T0000Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...CODY...MERRIMAN...KILGORE
313 PM CDT MON SEP 30 2013 /213 PM MDT MON SEP 30 2013/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

WINDS WILL PRIMARILY BE BETWEEN 20 AND 30 MPH FOR THE REST OF THE
AFTERNOON...WITH A GUST OR TWO TO 35 MPH. WITH WINDS LESS THAN
ANTICIPATED...THE WIND ADVISORY HAS BEEN CANCELLED.

$$

BROOKS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Sep 30, 2:35 AM MDT, 33 minutes earlier.

Area forecast discussion, Sep 30, 2:35 AM MDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
335 AM CDT MON SEP 30 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 328 AM CDT MON SEP 30 2013

MODELS IN GOOD AGREEMENT IN THE NEAR TERM...WITH COLD FRONTAL
PASSAGE INTO THE DAKOTAS AND NORTHWEST NEBRASKA TODAY AND TONIGHT.
MAIN FORECAST CHALLENGE WILL BE WINDS AND DEW POINT FORECAST IN
RELATION TO FIRE WEATHER CONCERNS. ALL MODELS PRODUCING TIGHT
SURFACE PRESSURE GRADIENT OVER NORTHWEST NEBRASKA THIS
AFTERNOON...WITH LOW END WIND ADVISORY CRITERIA BEING MET. WILL
ISSUE A SMALL AREA WIND ADVISORY FOR NORTHWEST COUNTIES FROM LATE
MORNING THROUGH EARLY EVENING. REMAINDER OF THE AREA WILL BE
BREEZY WITH WEST TO SOUTHWEST WINDS AT 10 TO 20 MPH WITH HIGHER
GUSTS THROUGH THE AFTERNOON. THIN CIRRUS DECK WILL MOVE THROUGH
THIS MORNING AND NOT EXPECTED TO AFFECT SURFACE HEATING THROUGH
THE DAY WITH TEMPERATURES RISING INTO THE MID 80S. FRONTAL PASSAGE
THIS EVENING OVER WESTERN NEBRASKA WITH NORTHWEST WINDS KEEPING
ATMOSPHERE MIXED AND TEMPERATURES HOLDING IN THE 40S AND 50S FOR
OVER NIGHT LOWS.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 328 AM CDT MON SEP 30 2013

MAIN FORECAST HIGHLIGHT WILL BE THE POTENT SYSTEM FORECASTED TO
CROSS THE PLAINS MID TO LATE WEEK. OPERATIONAL MODELS AND GEFS
ENSEMBLE MEAN ARE IN PRETTY GOOD AGREEMENT THIS MORNING...AND
CONFIDENCE HAS INCREASED IN THE FORECAST COMPARED TO 24 HRS AGO.
APPEARS WE WILL BEGIN TO SEE THE AFFECTS OF THE SYSTEM AS EARLY AS
WEDNESDAY...AS A COLD FRONT IS FORCED SOUTH INTO THE AREA. HAVE
ADDED A SLIGHT CHANCE FOR THUNDERSTORMS LATE WEDNESDAY AFTERNOON
ALONG THE FRONT ACROSS NORTH CENTRAL THROUGH SOUTHWEST NEBRASKA.
INSTABILITY INCREASES AHEAD OF THE FRONT AS GULF MOISTURE IS
ADVECTED NORTH INTO THE AREA. SEVERE STORMS SEEM UNLIKELY AT THIS
TIME...AS SHEAR IS WEAK. MID LEVEL LAPSE RATES ON THE OTHER HAND
ARE QUITE STEEP...SO A FEW STRONG STORMS AND SMALL HAIL CANNOT BE
RULED OUT. STORMS BECOME MORE WIDESPREAD ACROSS CENTRAL NEBRASKA
WEDNESDAY NIGHT AS A SOUTHERLY LLJ STRENGTHENS.

THE COLD FRONT WILL BE SLOW TO MOVE SOUTH THURSDAY...AS SURFACE
CYCLOGENESIS COMMENCES ACROSS NORTHEAST COLORADO. THE FRONT WILL
SETTLE SOUTH INTO KANSAS BY THURSDAY NIGHT...AND AS THE MAIN UPPER
LOW EJECTS EAST ONTO THE PLAINS...EXPECT SHOWERS TO INCREASE IN
COVERAGE ACROSS THE AREA TO THE NORTH OF THE FRONT. HAVE KEPT A
MENTION OF THUNDER IMMEDIATELY NORTH OF THE FRONT ACROSS SOUTHERN
NEBRASKA...WHERE SOME MID LEVEL INSTABILITY LINGERS. BY FRIDAY...A
WINDY...CHILLY...AND PERHAPS RAINY DAY APPEARS IN THE OFFING ON
THE BACKSIDE OF THE SYSTEM. AT THIS TIME...THE UPPER LOW IS
FORECASTED TO TRACK ACROSS NORTHERN NEBRASKA...SO BEST DEFORMATION
AND HEAVIER PRECIP REMAINS OFF TO THE NORTH...BUT AT LEAST SOME
WRAP AROUND LIGHT RAIN AND GUSTY NORTH WINDS APPEAR LIKELY.

SOME LINGERING LIGHT RAIN IS STILL POSSIBLE FRIDAY NIGHT...NORTH
WINDS STAY UP AS WELL...AND SHOULD HELP FORGO ANY FROST OR FREEZE
AS SKIES CLEAR BY MORNING. NORTHWEST FLOW ALOFT DEVELOPS DURING
THE WEEKEND...WITH WESTERLY DOWNSLOPE FLOW AT THE SURFACE. HIGHS
BY SUNDAY SHOULD BE BACK INTO THE 70S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1126 PM CDT SUN SEP 29 2013

A 977 MB LOW PRESSURE SYSTEM...CURRENTLY ALONG THE PACIFIC
NORTHWEST COAST...WILL MOVE INLAND INTO SASKATCHEWAN AND MANITOBA
AND FILL TO 987 MB BY MONDAY EVENING. VFR WILL CONTINUE ALL AREAS
OVERNIGHT THROUGH MONDAY EVENING. STRONG SFC WINDS ARE EXPECTED
ACROSS NRN NEBRASKA MONDAY AFTERNOON. OTHERWISE HIGH CLOUDINESS
WILL CONTINUE.

&&

.FIRE WEATHER...
ISSUED AT 328 AM CDT MON SEP 30 2013

SOME CONCERN WITH FIRE WEATHER ESPECIALLY OVER NORTHWEST NEBRASKA
FIRE ZONES...WHERE A LOW END WIND ADVISORY WILL BE ISSUED. MINIMUM
RELATIVE HUMIDITY FALLING INTO THE UPPER TEENS JUST ABOVE
CRITERIA. THE AREA HAD A THIRD OF AN INCH OF PRECIPITATION OVER
THE WEEKEND AND A GOOD DOUSING LAST WEEK. FUELS TABLE FROM THE
23RD INDICATE THAT FUELS ARE THERE...SO WILL MENTION IN THE
HAZARDOUS WEATHER OUTLOOK ABOUT HEIGHTENED FIRE WEATHER
CONDITIONS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...POWER
LONG TERM...TAYLOR
AVIATION...CDC
FIRE WEATHER...POWER
Hazardous weather outlook, Sep 29, 2:19 PM MDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
319 PM CDT SUN SEP 29 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-302030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
319 PM CDT SUN SEP 29 2013 /219 PM MDT SUN SEP 29 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ELEVATED FIRE WEATHER CONDITIONS WILL BE IN PLACE THROUGH LATE
THIS AFTERNOON...FROM OSHKOSH TO THEDFORD TO AINSWORTH AND AREAS
TO THE NORTH AND WEST. SOUTHWEST WINDS WILL GUST TO 30 MPH WITH
RELATIVE HUMIDITY DOWN TO 15 PERCENT IN THESE AREAS.

FLOODING CONTINUES ALONG THE PLATTE RIVER ACROSS EASTERN LINCOLN
COUNTY...INCLUDING THE BRADY VICINITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

FLOODING WILL CONTINUE THROUGH MID WEEK ALONG THE PLATTE RIVER
ACROSS EASTERN LINCOLN COUNTY.

FOR DETAILED INFORMATION REGARDING THE ONGOING FLOODING...PLEASE
REFER TO THE LATEST FLOOD WARNING PRODUCTS AND RIVER STATEMENTS
ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

BROOKS

Nearby

Wind Advisories in Nebraska, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.